Alert archive / Kansas / Flash Flood Warnings in 2025
Flash Flood Warning 16, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jul 21, 2025, 7:51 PM CDT for Saline County, Kansas. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2025, 7:51 PM CDT (00:51 UTC)
- Expired
- Jul 22, 2025, 12:32 AM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Saline County, KS
The radar
The Wichita radar (KICT), 142 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 8:25 PM CDT | FLASH FLOOD | Glendale, KS | Numerous streets and yards were flooded with standing high water across town. |
| Jul 21, 8:36 PM CDT | FLASH FLOOD | 3 S Glendale, KS | Delayed report. Several rural roads were flooded due to very heavy rainfall. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -287 J/kg
- Mixed-layer LCL
- 1798 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
582
WGUS53 KICT 220051
FFWICT
KSC169-220545-
/O.NEW.KICT.FF.W.0016.250722T0051Z-250722T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wichita KS
751 PM CDT Mon Jul 21 2025
The National Weather Service in Wichita has issued a
* Flash Flood Warning for...
Northwestern Saline County in central Kansas...
* Until 1245 AM CDT.
* At 751 PM CDT, Doppler radar indicated slow moving thunderstorms
producing very heavy rain across the warned area. Between 2 and 3
inches of rain have fallen. Additional rainfall amounts of 2 to 3
inches are likely in the warned area. Flash flooding is occurring
or will begin affecting areas shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Glendale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 3880 9793 3882 9793 3886 9793 3887 9793
3890 9793 3894 9793 3896 9793 3896 9780
3896 9770 3881 9774
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Jakub1 follow-up statement
503
WGUS73 KICT 220532
FFSICT
Flash Flood Statement
National Weather Service Wichita KS
1232 AM CDT Tue Jul 22 2025
KSC169-220542-
/O.CAN.KICT.FF.W.0016.000000T0000Z-250722T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Saline KS-
1232 AM CDT Tue Jul 22 2025
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN SALINE COUNTY...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat, however excessive runoff from earlier heavy rainfall
could still be causing some minor flooding issues. Please continue
to heed remaining road closures.
&&
LAT...LON 3880 9793 3882 9793 3886 9793 3887 9793
3890 9793 3894 9793 3896 9793 3896 9780
3896 9770 3881 9774
$$
JakubWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 7:05 PM CDT, 46 minutes earlier. Its key messages:
- A strong to severe storm cannot be ruled out along I-70 this afternoon and evening.
- Dangerous heat gradually waning by mid-week.
- Periodic low storm chances late Wednesday through Friday. Best chances Thursday afternoon-night.
- Heat likely to return this weekend into the beginning of next week.
Area forecast discussion, Jul 21, 7:05 PM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Wichita KS 705 PM CDT Mon Jul 21 2025 .KEY MESSAGES... - A strong to severe storm cannot be ruled out along I-70 this afternoon and evening. - Dangerous heat gradually waning by mid-week. - Periodic low storm chances late Wednesday through Friday. Best chances Thursday afternoon-night. - Heat likely to return this weekend into the beginning of next week. && .DISCUSSION... Issued at 328 PM CDT Mon Jul 21 2025 Morning elevated convection across northeast Kansas has left a diffuse outflow/differential heating boundary from approximately Salina to Chanute early this afternoon. This boundary extends further northwest into north-central Kansas where it meets the nose of a surface trough across western Kansas and far southern Nebraska. Additional storms have developed across north-central Kansas early this afternoon where these two features meet, and an outflow boundary from this convection will likely lead to additional development of showers and storms later this afternoon through tonight for locations mainly along and north of I-70. Shear is fairly modest (generally around 15 knots), but MLCAPE around 4000 J/kg could support a couple strong to severe storms along the I-70 corridor later this afternoon and this evening. Main concerns will be wind gusts around 50-60 mph, the potential for heavy rainfall, and frequent cloud-to-ground lightning. Surface convergence will wane tonight, and the mid-level baroclinic zone that was the catalyst for convection this morning will likely lift northward keeping rain chances well north of the CWA come Tuesday morning. Despite afternoon temperatures near the century mark Tuesday afternoon, gusty winds due to a tight pressure gradient along with surface winds being slightly west of due south should allow for moisture to mix out a bit better, and heat indices will struggle to get to or above 105 as result. However, we've elected to keep the Extreme Heat Warning for now given the longevity of heat indices of at least 105. The upper ridge moves eastward by Wednesday, and this will support afternoon temperatures being a little less hot than today and Tuesday. Again heat indices will struggle to reach 105 Wednesday afternoon given slightly "cooler" temperatures. Subtle mid/upper troughing will settle in across the central plains and will leave the door open for periodic storm chances Wednesday night through Friday. Though shear won't be stellar, 15 to 25 knots of 0-6 km shear, along with decent instability (despite fairly meager lapse rates) could support an isolated strong or severe storm or two, especially Thursday afternoon and evening. After Friday, long range global deterministic and ensemble models suggest a fairly robust, anomalously strong ridge developing across a large portion of the central CONUS. 50-70% probabilities of 500 mb heights exceeding the 99.5th percentile were noted on the EPS and GEFS later this weekend into early next week suggesting another prolonged period of hot temperatures across the forecast area. && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 647 PM CDT Mon Jul 21 2025 The main challenges are in the short term with ongoing convective development especially over northern Kansas. At this time, KRSL and KSLN will be primarily impacted with a chance for KGBD. The activity is expected to slowly move south and east. An amendment may be needed to switch to a prevailing TSRA depending on how this activity evolves. Additionally other sites might (KHUT and KICT) may need to be added if there is a greater southern push. Severe storms could produce up to half dollar sized hail and 70 mph winds. Heavy rainfall would be expected with this activity could bring IFR even LIFR conditions if it impacts the site directly. Otherwise winds should diminish this evening into tonight. Mixing will bring them up again late morning through the afternoon with speeds around 15-20kts and gusts to 30-35kts. && .ICT WATCHES/WARNINGS/ADVISORIES... Extreme Heat Warning until 7 PM CDT Wednesday for KSZ032-033- 047>053-067>072-082-083-091>096-098>100. && DISCUSSION...JC AVIATION...VJP
Hazardous weather outlook, Jul 21, 3:39 PM CDT, 4 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 339 PM CDT Mon Jul 21 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-222045- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 339 PM CDT Mon Jul 21 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Isolated thunderstorms are possible across portions of central Kansas this afternoon and evening. The strongest storms may produce wind gusts near 60 mph and brief heavy rainfall. Heat indices up to 110 degrees are expected this afternoon across the entire area. Please refer to the Extreme Heat Warning for additional detail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Shower and thunderstorm chances return Wednesday night through Friday night, with the best chances being Thursday afternoon through Thursday night. Widespread severe weather is not expected. Heat indices will climb up to 110 degrees through at least Wednesday across much of the area. An Extreme Heat Warning is in effect through 7 PM Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
In the hours before
Local storm report, Jul 21, 7:24 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
724 PM CDT Mon Jul 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM Tstm Wnd Gst 4 S Westfall 38.88N 98.01W
07/21/2025 E75 MPH Lincoln KS Trained Spotter
Reported a 75mph wind gust on I-70 south of
Westfall.
&&
CDJLocal storm report, Jul 21, 7:31 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
731 PM CDT Mon Jul 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM Tstm Wnd Gst 8 SSW Westfall 38.82N 98.08W
07/21/2025 E60 MPH Ellsworth KS Trained Spotter
&&
CDJLocal storm report, Jul 21, 7:36 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
736 PM CDT Mon Jul 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM Rain 4 N Sylvan Grove 39.07N 98.39W
07/21/2025 M3.20 Inch Lincoln KS Trained Spotter
&&
CDJLocal storm report, Jul 21, 7:41 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
741 PM CDT Mon Jul 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM Rain 3 N Sylvan Grove 39.06N 98.39W
07/21/2025 M3.64 Inch Lincoln KS Trained Spotter
In the last two hours.
&&Local storm report, Jul 21, 7:43 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
743 PM CDT Mon Jul 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM Tstm Wnd Gst Ellsworth Airport 38.75N 98.23W
07/21/2025 M63 MPH Ellsworth KS AWOS
&&Local storm report, Jul 21, 7:46 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
746 PM CDT Mon Jul 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM Tstm Wnd Gst Russell Airport 38.87N 98.82W
07/21/2025 M59 MPH Russell KS ASOS
&&The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:15 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 45 min |
| Jul 21, 7:54 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice, Saline | 51 min |
| Jul 21, 8:00 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Saline | 45 min |
| Jul 21, 8:14 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 61 min |
| Jul 21, 8:42 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Harvey, McPherson, Reno, Rice, Saline | 78 min |
| Jul 21, 8:58 PM CDT | Flash Flood Warning | ICT | McPherson, Saline | 4 hr |
| Jul 21, 9:21 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 39 min |
| Jul 21, 9:34 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 26 min |
| Jul 21, 9:40 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sedgwick, Sumner | 50 min |
| Jul 21, 9:57 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 48 min |
| Jul 21, 10:37 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 38 min |
| Jul 21, 10:45 PM CDT | Areal Flood Warning | ICT | McPherson, Saline | 23 hr |
| Jul 21, 10:47 PM CDT | River Flood Warning | ICT | Saline | 17 hr |
| Jul 21, 10:56 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 34 min |
| Jul 21, 10:59 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood, Marion | 61 min |
| Jul 21, 11:40 PM CDT | Areal Flood Warning | ICT | Lincoln | 22 hr |
| Jul 21, 11:53 PM CDT | River Flood Warning | ICT | McPherson | 37 hr |
| Jul 21, 11:53 PM CDT | River Flood Warning | ICT | McPherson, Saline | 45 hr |
| Jul 22, 12:42 AM CDT | Areal Flood Warning | ICT | McPherson, Saline | 21 hr |
| Jul 22, 11:20 AM CDT | River Flood Warning | ICT | Lincoln | 20 hr |
Nearby
Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.